Alert archive / Indiana / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 20, NWS Northern Indiana

May 30, 2008White County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at May 30, 2008, 6:05 PM EDT for White County, Indiana. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 30, 2008, 6:05 PM EDT (22:05 UTC)
Expired
May 30, 2008, 6:45 PM EDT
In force
40 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon

County White County, IN

The radar

The Northern Indiana radar (KIWX), 118 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 30, 6:38 PM EDTHAIL 0.25Brookston, IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 30, 2:56 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.1 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2008-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 57 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2008-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
57 J/kg
Mixed-layer CIN
-325 J/kg
Mixed-layer LCL
1164 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIWX 302205
SVRIWX
INC181-302245-
/O.NEW.KIWX.SV.W.0020.080530T2205Z-080530T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
605 PM EDT FRI MAY 30 2008

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WHITE COUNTY IN NORTHWEST INDIANA

* UNTIL 645 PM EDT

* AT 602 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH  THIS SEVERE STORM WAS LOCATED 5 MILES NORTHWEST
  OF BADGER GROVE...OR 15 MILES SOUTHWEST OF MONTICELLO...AND MOVING
  NORTHEAST AT 52 MPH.

* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  BROOKSTON...
  MONON...
  SMITHSON AND CHALMERS...
  REYNOLDS...
  NORWAY AND INDIANA BEACH...
  IDAVILLE...SITKA AND BUFFALO...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FRIDAY EVENING
FOR NORTHWESTERN INDIANA.

LAT...LON 4078 8710 4091 8688 4092 8659 4075 8659
      4075 8677 4058 8678 4058 8710
TIME...MOT...LOC 2205Z 241DEG 45KT 4067 8698

$$
1 follow-up statement
000 
WWUS53 KIWX 302240
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
640 PM EDT FRI MAY 30 2008

INC181-302245-
/O.CON.KIWX.SV.W.0020.000000T0000Z-080530T2245Z/
WHITE IN-
640 PM EDT FRI MAY 30 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR WHITE COUNTY...

AT 636 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THIS SEVERE STORM WAS LOCATED NEAR CHALMERS...OR
ABOUT 9 MILES SOUTHWEST OF MONTICELLO...AND MOVING NORTHEAST AT 45
MPH.

LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  MONON...NORWAY AND INDIANA BEACH...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS SEVERE
THUNDERSTORM. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE
OR NO WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FRIDAY EVENING
FOR NORTHWESTERN INDIANA.

LAT...LON 4078 8710 4091 8688 4091 8659 4075 8659
      4075 8677 4072 8677 4068 8677 4068 8678
      4068 8677 4058 8678 4058 8710
TIME...MOT...LOC 2240Z 227DEG 39KT 4071 8687

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:25 PM EDT, 2 hours 40 minutes earlier.

Area forecast discussion, May 30, 3:25 PM EDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
325 PM EDT FRI MAY 30 2008

.SHORT TERM...
...ACTIVE EVENING STILL IN STORE WITH SEVERE WEATHER AND HEAVY
RAIN THREAT...

TONIGHT.
CAP SHOWN ON 17Z KILX SOUNDING ATTEMPTING TO BREAK SOMEWHAT WITH A
ROTATING CELL NOW IN STARKE COUNTY. OTHER THAN THAT NOT A WHOLE
LOT GOING ON IMMEDIATELY BUT AT LEAST DEMONSTRATES HOW QUICKLY THE
STORMS WILL DEVELOP ONCE THE CAP DOES ERODE. MAIN CHALLENGE WILL
BE WHEN THE REMAINDER OF THE AREA GETS INTO ANY PRECIP AND THE
SEVERE RISK INTO THE EVENING HOURS. TEMPS ACROSS CENTRAL AND
SOUTHWESTERN ILLINOIS HAVE WARMED INTO THE MID 80S IN SEVERAL
LOCATIONS. THIS AREA MAY VERY WELL BE THE INITIATION FOR THE MAIN
ACTIVITY THIS EVENING AND POSSIBLY INTO THE OVERNIGHT HOURS.
SUFFICIENT SHEAR AND INSTABILITY AS WELL AS INCREASING MSTR ALL
LEAN TOWARDS A CONTINUED THREAT FOR SEVERE STORMS AND HEAVY RAIN.
FOR MORE DETAILS ON WATCHES AND MESOSCALE FEATURES IN THE NEXT
SEVERAL HOURS...MONITOR THE LATEST PRODUCTS FROM THE STORM
PREDICTION CENTER.

SINCE THE EXACT EVOLUTION IS STILL QUESTIONABLE...HAVE OPTED TO GO
WITH A PRE 1ST PERIOD AND INCREASE POPS TO HIGH LIKELY AND GO WITH
NUMEROUS WORDING AND SEE HOW THINGS UNFOLD IN TERMS OF GOING CAT
POPS THIS EVENING.

SATURDAY AND SATURDAY NIGHT. NOT MANY CHANGES IN THIS TIME FRAME
SINCE SEVERAL FACTORS STILL UNFOLDING TODAY AND TONIGHT THAT MAY
IMPACT HOW FAST OR SLOW PRECIP WILL MOVE OUT ON SATURDAY. AT THIS
TIME...COLD FRONT LOOKS TO PUSH SOUTH OF THE AREA DURING THE DAY
SATURDAY SO HAVE KEPT CHC POPS GOING INTO THE AFTERNOON. THINGS
LOOK TO DRY OUT FOR SAT NGT SO WILL MAINTAIN DRY FORECAST AS
RIDGING TAKES HOLD. AS A RESULT SOMEWHAT COOLER AND BUT DEFIANTLY
LESS HUMID CONDITIONS WILL PREVAIL WITH HIGHS IN THE MID AND UPPER
70S AND LOWS IN THE 50S.

&&

.LONG TERM (SUNDAY THROUGH FRIDAY)...

SUNDAY THROUGH TUESDAY...

DECENT MODEL AGREEMENT SUNDAY INTO MONDAY...AND CONSISTENT WITH
PREVIOUS RUNS AS WELL...THOUGH HUGE DIFFERENCES START TO APPEAR
MONDAY INTO TUESDAY WITH WIDE RANGE OF SOLUTIONS. WILL STICK CLOSE
TO ONGOING FORECAST AND LEAN TOWARDS THE OPER EURO WHICH HAS HELD
CLOSE TO THE CURRENT FORECAST AND HAS BEEN FAVORED THE LAST FEW
DAYS. GFS APPEARS TO POSSIBLY HAVE SOME CONVECTIVE FEEDBACK ISSUES
MONDAY AND TUESDAY. HAVE ADDED LOW END CHC POPS FOR SUNDAY AFTERNOON
WITH WEAK SECONDARY BOUNDARY PUSHING THROUGH...VERY STEEP LOW LEVEL
LAPSE RATES...AND MODEST UPPER LEVEL SUPPORT. SERIOUS
TIMING/PLACEMENT DIFFERENCES MONDAY INTO TUESDAY BETWEEN THE GFS AND
THE EURO. NEAR OR SLIGHTLY ABOVE SEASONAL TEMPS THROUGH THE PERIOD.

WEDNESDAY THROUGH FRIDAY...

SIGNIFICANT DIFFERENCES IN THE MEDIUM RANGE MODELS CONTINUE THROUGH
THE EXTENDED PERIOD...WITH BOTH SFC AND H500 PATTERNS. THE EURO HAS
BEEN VERIFYING BETTER THE LAST WEEK IN THE DAY 6 PERIOD AND
BEYOND...BUT DIFFERS GREATLY FROM THE OPER GFS...AND JUST SLIGHTLY
LESSER SO FROM THE ENSEMBLE GFS. WILL CONTINUE TO TAKE A CONSISTENT
APPROACH AND JUST MILDLY TWEAK THE FORECAST WITH THE TOTAL LACK OF
STEADY CONSISTENCY IN THE MODELS AT THIS TIME...OVERALL FOLLOWED
CLOSELY TO THE HPC GRIDS THRU THE PERIOD...WHICH IS MAINLY A BLEND
OF THE EURO AND THE GFS ENSEMBLE. CHC POPS STILL NEEDED WITH
POSSIBLE MOISTURE/FORCING ON WEDNESDAY/THURSDAY...LIKELY TURNING
DRIER THURSDAY NIGHT INTO FRIDAY AS POSSIBLE RIDGING BUILDS ACROSS
THE REGION. JUST ABOVE SEASONAL TEMPS FOR THE PERIOD.

&&

.PREV DISCUSSION... /ISSUED 137 PM EDT FRI MAY 30 2008/

AVIATION/MESOSCALE UPDATE...
COMPLEX ACROSS ILLINOIS INTO SOUTHERN LK MICHIGAN CONTINUING TO
WEAKEN AS EXPECTED. A FEW SMALLER CELLS HAVE TRIED TO GET GOING ON
THE SOUTHERN FLANK OF THIS AREA ON THE LEADING EDGE OF THE BETTER
MSTR AND CONVERGENCE BUT ARE HAVING A HARD TIME HOLDING TOGETHER.
INITIAL DATA FROM SPECIAL 17Z SOUNDING OUT OF KILX SHOWS DECENT
CAP STILL IN PLACE AT 850 MB TO BREAK THROUGH. AS A RESULT... WILL
CONTINUE WITH HOLDING OFF ON ANYTHING WIDESPREAD FROM DEVELOPING
YET FOR A FEW HOURS. HOWEVER...SUFFICIENT INSTABILITY AND DYNAMICS
IN PLACE THAT IF THE CAP BREAKS...EXPLOSIVE DEVELOPMENT MAY OCCUR
WITH STORMS RAPIDLY BECOMING SEVERE. WILL CONTINUE TO MONITOR
THINGS CLOSELY.

AVIATION WISE...SAME AS WITH PUBLIC. NO CHANGES TO ANYTHING AT
THIS POINT. EVENTUALLY A OVERALL WILL BE NEEDED ONCE THE SETUP
STARTS TO MATERIALIZE.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR LMZ043-046.

&&

SHORT TERM/AVIATION...FISHER
LONG TERM...SCHOTT
Hazardous weather outlook, May 30, 4:45 AM EDT, 13 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
445 AM EDT FRI MAY 30 2008

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-310845-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...
PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
445 AM EDT FRI MAY 30 2008 /345 AM CDT FRI MAY 30 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP FROM WEST TO EAST ACROSS THE
AREA THIS AFTERNOON WITH THE STORMS ENDING FROM NORTHWEST TO
SOUTHEAST ACROSS THE AREA OVERNIGHT AS A COLD FRONT MOVES
THROUGH. SOME OF THE THUNDERSTORMS THIS AFTERNOON AND THIS
EVENING COULD BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL.
ISOLATED TORNADOES ARE ALSO POSSIBLE...ESPECIALLY OVER NORTHERN
INDIANA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY. THE STORMS ARE NOT
EXPECTED TO BE SEVERE. THUNDERSTORMS ARE POSSIBLE AGAIN TUESDAY
THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND THIS
EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003-LMZ043-046-MIZ077-310845-
LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI-
MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
445 AM EDT FRI MAY 30 2008 /345 AM CDT FRI MAY 30 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA...
SOUTHWEST LOWER MICHIGAN AND EXTREME SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED... MAINLY THIS AFTERNOON AND THIS
EVENING. SOME OF THE THUNDERSTORMS THIS AFTERNOON AND THIS
EVENING COULD BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL... AN
ISOLATED TORNADO IS ALSO POSSIBLE.

A SMALL CRAFT ADVISORY IS IN EFFECT FROM LATE THIS MORNING THROUGH
THIS EVENING FOR THE NEARSHORE WATERS OF SOUTHEAST LAKE MICHIGAN.
THERE IS ALSO AN INCREASED RISK OF RIP CURRENTS ALONG THE LAKE
MICHIGAN SHORELINE TODAY AND THIS EVENING... ESPECIALLY NEAR PIERS
AND JETTIES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY. THE STORMS ARE NOT
EXPECTED TO BE SEVERE. THUNDERSTORMS ARE POSSIBLE AGAIN TUESDAY
THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND
THIS EVENING ACROSS NORTHERN INDIANA AND SOUTHERN MICHIGAN.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Special weather statement, May 30, 2:15 PM EDT, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
215 PM EDT FRI MAY 30 2008

MIZ077-078-302015-
BERRIEN-CASS MI-
INCLUDING THE CITIES OF...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN...DOWAGIAC...CASSOPOLIS
215 PM EDT FRI MAY 30 2008

...BRIEF PERIOD OF STRONG AND GUSTY WINDS POSSIBLE...

A WAKE LOW FORMED OVER NORTHERN ILLINOIS LATE THIS MORNING AND IS
MOVING ACROSS LAKE MICHIGAN THIS AFTERNOON TOWARDS EXTREME
SOUTHWESTERN MICHGAN. STRONG WINDS WILL BE SHORT-LIVED WITH A
PERIOD OF 30 TO 45 MINUTES AFTER ONSET...WINDS OF 30 TO 40 MPH WITH
GUSTS TO 50 MPH WILL BE POSSIBLE THROUGH 4PM AS THIS FEATURE MOVES
ACROSS THE REGION.

SCHOTT
Special weather statement, May 30, 2:15 PM EDT, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
215 PM EDT FRI MAY 30 2008

MIZ077-078-302015-
BERRIEN-CASS MI-
INCLUDING THE CITIES OF...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN...DOWAGIAC...CASSOPOLIS
215 PM EDT FRI MAY 30 2008

...BRIEF PERIOD OF STRONG AND GUSTY WINDS POSSIBLE...

A WAKE LOW FORMED OVER NORTHERN ILLINOIS LATE THIS MORNING AND IS
MOVING ACROSS LAKE MICHIGAN THIS AFTERNOON TOWARDS EXTREME
SOUTHWESTERN MICHIGAN. STRONG WINDS WILL BE SHORT-LIVED WITH A
PERIOD OF 30 TO 45 MINUTES AFTER ONSET...WINDS OF 30 TO 40 MPH WITH
GUSTS TO 50 MPH WILL BE POSSIBLE THROUGH 4PM AS THIS FEATURE MOVES
ACROSS THE REGION.

SCHOTT

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 4:46 AM EDTLakeshore Flood StatementIWX15 hr
May 30, 3:02 PM EDTSevere Thunderstorm WarningIWXLaPorte, Starke21 min
May 30, 5:50 PM EDTSevere Thunderstorm WarningIWXHuntington, Miami, Wabash55 min
May 30, 6:06 PM EDTTornado WarningIWXHuntington, Wabash39 min
May 30, 6:28 PM EDTTornado WarningIWXAdams, Huntington, Wells22 min
May 30, 7:07 PM EDTAreal Flood AdvisoryIWXWhite113 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.